Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Dependence Modeling

Ed. by Puccetti, Giovanni

1 Issue per year

Covered by:
WoS (ESCI)
SCOPUS
MathSciNet
zbMATH



Emerging Science

Open Access
Online
ISSN
2300-2298
See all formats and pricing
More options …

Copula-based dependence measures

Eckhard Liebscher
  • University of Applied Sciences Merseburg, Department of Computer Science and Communication Systems, D-06217 Merseburg, Germany
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-10-10 | DOI: https://doi.org/10.2478/demo-2014-0004

Abstract

The aim of the present paper is to examine two wide classes of dependence coefficients including several well-known coefficients, for example Spearman’s ρ, Spearman’s footrule, and the Gini coefficient. There is a close relationship between the two classes: The second class is obtained by a symmetrisation of the coefficients in the former class. The coefficients of the first class describe the deviation from monotonically increasing dependence. The construction of the coefficients can be explained by geometric arguments. We introduce estimators of the dependence coefficients and prove their asymptotic normality.

Keywords: dependence measures; pearman’s ρ; Spearman’s footrule; estimators for dependence measures

MSC: 62H20

References

  • [1] Behboodian, J; Dolati, A.; Úbeda-Flores, M. (2007). A multivariate version of Gini’s rank association coeflcient. Statist. Papers 48, 295-304. CrossrefGoogle Scholar

  • [2] Cifarelli, D.M.; Conti, P.L.; Regazzini, E. (1996). On the asymptotic distribution of a general measure of monotone dependence. Ann. Statist. 24, 1386-1399. Google Scholar

  • [3] Dolati, A.; Úbeda-Flores, M. (2006). On measures of multivariate concordance. J. Probab. Statist. Sci. 4, 147-163. Google Scholar

  • [4] Gaißer, S.; Ruppert, M.; Schmid, F. (2010). A multivariate version of Hoeffding’s Phi-Square. J. Multivariate Anal. 101, 2571- 2586. Web of ScienceGoogle Scholar

  • [5] Genest, C.; Nešlehová, J.; Rémillard (2013). On the estimation of Spearman’s rho and related tests of independence for possibly discontinuous multivariate data. J. Multivariate Anal. 117, 214-228. Web of ScienceGoogle Scholar

  • [6] Grothe, O.; Schmid, F.; Schnieders, J.; Segers, J. (2014). Measuring Association between Random Vectors. J. Multivariate Anal. 123, 96-110. Web of ScienceGoogle Scholar

  • [7] Joe, H. (1990). Multivariate concordance. J. Multivariate Anal. 35, 12-30. CrossrefGoogle Scholar

  • [8] Joe, H. (1997). Multivariate Models and Dependence Concepts. Chapman & Hall. Google Scholar

  • [9] Nelsen, R.B. (2006). An Introduction to Copulas, Springer, Second Edition. Google Scholar

  • [10] Scarsini, M. (1984). On measures of concordance. Stochastica 8, 201-218. Google Scholar

  • [11] Schmid, F., Schmidt, R. (2007a). Multivariate extensions of Spearman’s rho and related statistics. Statist. Probab. Lett. 77, 407-416. Web of ScienceGoogle Scholar

  • [12] Schmid, F., Schmidt, R. (2007b). Nonparametric inference onmultivariate versions of Blomqvist’s beta and relatedmeasures of tail dependence. Metrika 66, 323-354. CrossrefWeb of ScienceGoogle Scholar

  • [13] Schmid, F.; Schmidt, R.; Blumentritt, T.; Gaißer, S.; Ruppert, M. (2010). Copula-based measures of multivariate association. in F. Durante, W. Härdle, P. Jaworski, T. Rychlik (eds.) Copula Theory and Its Applications. Springer Berlin, 2010. Google Scholar

  • [14] Schweizer, B.; Wolff, E.F. (1981). On nonparametric measures of dependence for random variables. Ann. Statist. 9, 879-885. CrossrefGoogle Scholar

  • [15] Serfling, R. J. (1980). Approximation Theorems of Mathematical Statistics. Wiley, New York. Google Scholar

  • [16] Sklar, A. (1959). Fonctions de répartition à n dimensions et leurs marges. Publications de l’Institut de Statistique de L’Université de Paris 8, 229-231. Google Scholar

  • [17] Taylor, M. D. (2007). Multivariate measures of concordance. Ann. Inst. Statist. Math. 59, 789-806. Google Scholar

  • [18] Úbeda-Flores, M. (2005). Multivariate versions of Blomqvist’s beta and Spearman’s footrule. Ann. lnst. Statist. Math. 57, 781-788. Google Scholar

  • [19] Van der Vaart, A. W. (1998). Asymptotic Statistics. Cambridge University Press.Google Scholar

About the article


Received: 2014-05-23

Accepted: 2014-09-17

Published Online: 2014-10-10


Citation Information: Dependence Modeling, Volume 2, Issue 1, ISSN (Online) 2300-2298, DOI: https://doi.org/10.2478/demo-2014-0004.

Export Citation

© 2014 Eckhard Liebscher. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Comments (0)

Please log in or register to comment.
Log in